Format

Send to

Choose Destination
See comment in PubMed Commons below
Anesth Analg. 2006 Dec;103(6):1464-5.

The effect of too much intravenous lidocaine on bispectral index.

Author information

1
Department of Anesthesiology, University of Virginia Health System, Charlottesville, VA 22908, USA.

Abstract

Systemic local anesthetics have beneficial perioperative properties and have an anesthetic-sparing effect. To assess depth of anesthesia during lidocaine infusion, it would be important to know the effect of systemic local anesthetics on bispectral index (BIS). However, this has not been investigated. We report an inadvertent overdose of i.v. lidocaine in a patient monitored with BIS. BIS decreased to 0 for approximately 15 min, indicating that lidocaine and sevoflurane interact to decrease BIS.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wolters Kluwer
    Loading ...
    Support Center